Jump to content

Please tell me if I'm doing this right!?


[pa...]

Recommended Posts

Hello I just started a water taper today (4mg ativan). From the sites I've read this is what I came up with.

Crush my 4mg into powder, pour into 450ml water, stir/blend well, take out 2ml (for today) and toss then divide the rest into 4 equal parts. Tomorrow I will take out 4ml, then 6, 8, etc.

Is that correct? Is it too fast? Too slow? I'm so scared to get this wrong.

My doctor recently dropped me from 4mg to 3mg within a month. Had horrible depression, awful thoughts,Anxiety through the roof etc, so I am really trying to do this right.

Any comments will be greatly appreciated.

Amanda

Link to comment
Share on other sites

hi welcome to the forum.

 

what dose are you pills? cause usually titration is reserved for the last pill further down the taper line.

 

someone will be by but some information is helpful - how long have you been on your benzo - what other drugs are you taking.

 

what dose is you benzo?

 

so it is.

 

length of time

dose of pill

other drugs you are taking (optional)

Link to comment
Share on other sites

I've been taking 4mg of ativan for 7 months. I take 1mg x4 a day. I'm also on 225mg of effexor, 200mg of lamictal, and 7 mg of abilify. I had rotten postpartum depression and anxiety hence the amount of medication. I plan on getting off of the others a little while after the ativan.

I was told that valium was the best option of tapering and second was water titration. Both are supposed to be better then dry cutting at any dose. But now I'm not sure. Should I try 1/4 cuts at a time until the last pill? I'm confused at how to do this the right and safe way.

Thanks for your comments!

Amanda

Link to comment
Share on other sites

Hi Amanda, I just answered in your other post. Let me go find it and copy the link. No, you don't have to continue to dry cut till the last pill. In fact , that might not work for you as the percentage goes up as your amount decreases. But it would be perfectly reasonable to do at least 1/2 of your taper by dry cutting. You would still be close to the 10% taper rate at that time.
Link to comment
Share on other sites

This is my answer from your other thread "new member"

 

You could cut by a 1/4 of a 1mg pill a day.  Much smaller than the generally recommended 10%. My brain isn't working today, but I think that is aprox a 6% cut. Do you know what percent your titration is? Smaller cuts than that are in most cases(not all, some do better with minute cuts)  unnecessary and even unreasonable.  That would be pretty doable and much less confusion. And it would take as long. You could try it, and if it doesn't work for you, you can always go back to titration. It's up to you! 

Link to comment
Share on other sites

Just to add, you would benefit by obtaining 0.25mg tablets. You probably don't need them yet, but you almost certainly will at some stage - they will allow you to make smaller cuts. As your dose diminishes, you will probably need to reduce the size of your cuts. We will work through this with you.
Link to comment
Share on other sites

I've been taking 4mg of ativan for 7 months. I take 1mg x4 a day. I'm also on 225mg of effexor, 200mg of lamictal, and 7 mg of abilify. I had rotten postpartum depression and anxiety hence the amount of medication.

 

They sure loaded you up, didn't they. :(

How is your postpartum depression now? Sometimes the medication itself can leave you feeling anxious and depressed, or like you said, with some deadened feelings. As you taper off your feelings will return.  :)

Link to comment
Share on other sites

Colin if she is in the states, the smallest Ativan comes in .5mg.

But that would still be better than 1mg. ;)

 

Sorry, I meant to write 0.5mg.

 

I just did the same thing with another member. I was thinking of xanax.  ???

Link to comment
Share on other sites

The depression was much better until that 1mg drop. Since then I;ve just been sobbing the days away. It hit me pretty hard but I think I'm coming out of it a little more now. I really hope my feelings return because that's one of the hardest parts of this entire situation. I have a 7 month old and not to feel anything (to know it but not actually feel it) breaks my heart. But I'm sure it'll come in time.

I guess I'll just try to cut them. I should cut one dose until that;s done before cutting any other correct?

Amanda

Link to comment
Share on other sites

depression is one of the most common symptoms of wd, not to mention a common symptom of benzo use in general, not just during wd. I had it bad and it got worse when I start wd. But as I got to about my halfway point, it just lifted and floated away.

I"m sorry about what you are going thru. Your loving feelings will return. And your baby knows you love her. :smitten: :smitten: :smitten:

I can tell you are a good mom. She's a lucky little girl. :)

Link to comment
Share on other sites

Amanda, this is a matter of seeing what works for you. One week may be sufficient. We usually recommend 1 to 2 weeks. For the first cut, I would hold for two weeks. Try to see if and when you notice wd symptoms. You may not feel any, or very little. But you will probably feel at least a little. Keep a log of when the sypmtoms hit you and how long they last. Then you can use that to guide you in your future cuts.

I had a few cuts I needed to hold for 3 weeks. Every cut is different, but usually they follow a similar pattern.

Is today the day?

Link to comment
Share on other sites

I should cut one dose until that;s done before cutting any other correct?

Amanda

 

I missed this question yesterday. You can do it that way, but some find it easier to make one cut from one dose,hold, then on the next cut, take it from another dose, and so on. This keeps the level of benzo in your system more even as  you go down.  Especially with a short acting benzo like ativan.

Linda :)

Link to comment
Share on other sites

Thanks eljay! I wasnt sure if every 2 weeks would be too fast but I guess not really. I'd love it if I could go every week, less time on this poision.  :yippee: but i guess it depends on how well I do. Today is the day. I'm excited and scared. Scared because of the side effects but I didnt have side effects until day 5 with that last cut I did. So we will see.

Thanks for the advice!

Amanda

Link to comment
Share on other sites

Yes it is exciting, scary but definitely exciting. Well I made my first cut, late stupidly (fell asleep) but atleast I did it. Hopefully everything will go smoothly.

Wish me luck and thank you!

Amanda

Link to comment
Share on other sites

It's only my third cut tonight but I'm already shaky, dizzy, spaced out etc. Last time the symptoms didnt start until day 5. Is this usual? How long does it usually last?

Amanda

Link to comment
Share on other sites

It's only my third cut tonight but I'm already shaky, dizzy, spaced out etc. Last time the symptoms didnt start until day 5. Is this usual? How long does it usually last?

Amanda

 

Oh no, with ativan I'm surprised that it took that long to feel wd! Ativan is very short acting. I was on Klonopin which is medium to long acting, and it would take that about 5 days to feel a cut. The shorter acting the drug is, the quicker you will feel wd sx.

So feeling on day three is normal. I'm not sure how long it will last, as everyone is so different, and I don't have experience with ativan. But with klonopin, my inter-cut wd symptoms lasted anywhere from 3 days to two weeks.

Silver will probably answer better since that was her benzo. 

Hang in there, you will get thru!

Link to comment
Share on other sites

So this is normal. Yuck. I hate this and I know it'll only get worse. I hope it only lasts a few days.

Not sure I'm strong enough to do this but I'll give it my best shot.

Thank you!

Amanda

Link to comment
Share on other sites

Amanda -

 

From what I've read and experienced, it doesn't necessarily get worse.  Apparently many people do have problems with the final leap (the last cut) but that 's way down the road for both of us.

 

I, too, suffer from depression and have be constantly vigilant about negative self-talk, expecting the worst, etc.  Assuming you will have bad symptoms may be planting the idea in your mind that this process is going to be terrible.  I surely thought that when I first started but already I have some days that are better than I had on the higher doses and my depression has eased somewhat.

 

Hang on to your hope and try imagining what your day would be like if you were benzo-free.  :yippee:

 

Kathie

Link to comment
Share on other sites

I do have alot of negative self talk. I dont know how to stop that. I'm also having trouble with my drug lady. I had a break down the other day and begged her for the valium but so far I cant get her to prescribe it. She said that we might want to think about a hospitalization detox! That's made me very bad off with anxiety and depression.I just feel lost and scared and on my own. My husband is a great support but he just doesnt understand it, and then I have horrible thoughts of him leaving because he cant deal with it anymore. I just dont know what to do to help myself..

Amanda

Link to comment
Share on other sites

Amanda, please do not do a detox. No one can make you. You will be ok, it is just going to take some time. Have your husband read the Ashton Manual.

Don't worry too much about not being able to get Valium. My Doc wouldn't give me valium either, and I'm now glad he didn't, cuz I did ok without crossing over and many many people do. In fact most people.

I know Ashton prefers it, but really, in most cases it is not neccessary. If you need to, you can always start a liquid titration, which allows you to make very small cuts.

Link to comment
Share on other sites

×
×
  • Create New...